Rhode Island, 2007

High Wind in Rhode Island, November 3, 2007

November 3, 2007 · NWS BOX · 4 events in 4 counties and zones

The remnants of Tropical Storm Noel impacted coastal Rhode Island with high winds. Trees, branches, and power lines were downed, resulting in power outages across coastal Rhode Island.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

The remnants of Tropical Storm Noel impacted coastal Rhode Island with high winds. Trees, branches, and power lines were downed, resulting in power outages across coastal Rhode Island. In addition, at least one sailboat was damaged after being blown into a seawall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 3, 8:48 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Nov 3, 8:48 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
948 AM EDT SAT NOV 3 2007

.SYNOPSIS...
THE POWERFUL REMNANTS OF HURRICANE NOEL WILL MOVE JUST
EAST OF NANTUCKET AND CAPE COD EARLY THIS EVENING...BEFORE HEADING
INTO THE CANADIAN MARITIMES TONIGHT. HIGH PRESSURE WILL BUILD ACROSS
OUR REGION SUNDAY THROUGH MONDAY RESULTING IN MUCH MORE TRANQUIL
CONDITIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**THE POWERFUL AND POTENTIALLY DESTRUCTIVE REMNANTS OF HURRICANE
NOEL WILL AFFECT SOUTHERN NEW ENGLAND TODAY INTO THIS EVENING**

THE POWERFUL EXTRATROPICAL REMNANTS OF HURRICANE NOEL CONTINUE TO
MOVE NORTHWARD OFF THE MID ATLANTIC COAST EARLY THIS MORNING. AT
13Z...CENTER OF STORM IS APPROXIMATELY 150-170 MILES SOUTH OF BUOY
44004. GFS NOT CAPTURING THE INTENSITY OF THIS STORM AND IS NOT DEEP
ENOUGH. THE NAM IS INITIALIZING THE CENTRAL PRESSURE MUCH BETTER WITH
975 MB AT 12Z...ALTHOUGH IT IS NOT KNOWN HOW DEEP THE STORM IS RIGHT
NOW DUE TO LACK OF BUOY DATA.

THE NASTIEST AND MOST DANGEROUS PART OF THE STORM WILL OCCUR LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS.

WE WILL FOLLOW THE NAM TRACK/TIMING BUT STORM WILL LIKELY END UP
SEVERAL MB DEEPER THAN NAM FORECAST. NAM SHOWING VERY IMPRESSIVE
TROPOPAUSE FOLD DOWN TO 900 MB AT 00Z SO THIS STORM WILL LIKELY END
UP CLOSER TO 960 MB THIS EVENING. NAM SHOWING 85 KTS DOWN TO 925
MB...MUCH OF WHICH COULD MIX DOWN OVER THE CAPE/ISLANDS AROUND 00Z
IF THIS TROP FOLD IS REALIZED. THIS WOULD PRODUCE WIND GUSTS TO 90
MPH.

NO CHANGES WILL BE MADE TO EARLY MORNING FORECAST WHICH HAS A GOOD
HANDLE ON THIS EVENT. THE ONE ASPECT OF THIS STORM WE ARE BECOMING
MORE CONCERNED ABOUT IS THE POTENTIAL FOR MORE SIGNIFICANT COASTAL
FLOODING ALONG CAPE COD NORTH FACING BEACHES AND NANTUCKET. SEE
TIDES SECTION BELOW.

RAINFALL WILL BECOME VERY HEAVY THIS AFTERNOON INTO THIS EVENING
ACROSS SE MA AND CAPE/ISLANDS. CROSS SECTIONS SHOWING TREMENDOUS
FRONTOGENESIS WITH STRONG INSTABILITY SIGNAL ABOVE WHICH WILL
SUPPORT VERY HEAVY CONVECTIVE RAINFALL. THINK NAM FORECAST TO 4-5+
OVER CAPE/ISLANDS LOOKS REASONABLE WITH 2-3 BACK TO BOS-PVD
CORRIDOR.

THE HIGH WIND WARNINGS REMAIN IN EFFECT FOR EASTERN MASSACHUSETTS
AND RHODE ISLAND. THE HIGHEST WINDS ARE EXPECTED TO OCCUR LATER THIS
AFTERNOON INTO THE EVENING HOURS. THE HIGHEST AND MOST DAMAGING WIND
GUSTS ARE STILL EXPECTED TO OCCUR OVER THE CAPE AND ISLANDS LATER
THIS AFTERNOON AND EVENING WHERE GUSTS IN EXCESS OF HURRICANE FORCE
ARE EXPECTED. STRUCTURAL DAMAGE IS LIKELY TO OCCUR AS A
RESULT...ALONG WITH WIDESPREAD POWER OUTAGES. ELSEWHERE IN THE HIGH
WIND WARNING...WIND GUSTS OF 60-65 MPH ARE EXPECTED AND THIS WILL
CAUSE NUMEROUS DOWNED TREES AND POWER OUTAGES.

THE WIND ADVISORY REMAINS IN EFFECT FOR THE NEXT TIER OF ZONES TO
THE WEST OF THE HIGH WIND WARNING...AND THIS INCLUDES NORTHEAST CT
NORTHWARD THROUGH THE WORCESTER HILLS...AND INTO SOUTHEAST NH. WIND
GUSTS AROUND 50 MPH WILL BE POSSIBLE...ESPECIALLY LATE THIS
AFTERNOON AND EVENING.

THIS IS A POTENTIALLY DAMAGING NOREASTER. THIS STORM SHOULD BE TAKEN
AS SERIOUSLY AS A HURRICANE ON THE CAPE AND ISLANDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
VERY STRONG WINDS AND HEAVY RAINS WILL CONTINUE THROUGH AT LEAST THE
EARLY EVENING HOURS...BEFORE SIGNIFICANTLY SUBSIDING BY MIDNIGHT.
THINKING MOST OF THE RAIN WILL BE OVER WITH BY 9-10 PM OR SO.
OTHERWISE...WE/RE LOOKING AT A CHILLY AND BLUSTERY NIGHT. HIGH
PRESSURE CONTINUES TO SLOWLY BUILD ACROSS SOUTHERN NEW ENGLAND
SUNDAY RESULTING IN A FAIR DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE OPERATIONAL MODELS CONTINUE TO HAVE ISSUES WITH TIMING
OF SURFACE FEATURES ACROSS THE NORTHERN TIER OF THE UNITED STATES.
THERE APPEARS TO BE TIMING ISSUES EVEN OUT TOWARD NEXT THURSDAY AND
FRIDAY ON THE ENSEMBLES...SO LOW CONFIDENCE ON THIS PORTION OF THE
FORECAST.

HIGH PRESSURE WILL BUILD OFF THE COAST MONDAY NIGHT AS NEXT WEAK LOW
MOVES OUT OF CENTRAL CANADA.  THIS WILL BRING ITS ASSOCIATED FRONT
EASTWARD INTO THE REGION MONDAY NIGHT AND TUESDAY. AGAIN...TIMING IS
STILL AN ISSUE...THOUGH ENSEMBLES AT THIS POINT REMAIN CONSISTENT IN
PUSHING THE FRONT THROUGH TUESDAY AFTERNOON AND EVENING. APPEARS TO
BE A REFLECTION OF THE UPPER FLOW BEHIND THIS FRONT WHICH MAY KEEP
CHANCE POPS ACROSS THE REGION INTO WEDNESDAY BEFORE CLEARING OFF THE
COAST LATER IN THE DAY.

FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...APPEARS HIGH PRESSURE
TAKES OVER. THE CENTER OF THE HIGH SHIFTS TO THE SOUTHEAST U.S. BY
THE END OF NEXT WEEK.

FRIDAY...QUESTIONS COME INTO PLAY WITH WEAK UPPER LEVEL SHORT WAVES
THAT MAY WORK EASTWARD IN THE WEAK FLOW ACROSS THE NORTHERN TIER
FROM THE GREAT LAKES TO NEW ENGLAND. AT THIS POINT...APPEARS THAT A
WARM FRONTAL FEATURE MAY FORM TO THE SOUTHWEST...WHICH MAY PUSH
CHANCE POPS INTO THE REGION LATE IN THE DAY OR FRIDAY NIGHT. THIS IS
HIGHLY UNCERTAIN...HOWEVER...DUE TO THE LARGE SPREAD OF THE MODEL
SUITE AND THEIR ASSOCIATED ENSEMBLES.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS WILL DETERIORATE TODAY FROM SOUTH TO NORTH. EXPECTING
MVFR CONDITIONS TO CONTINUE TO OVERSPREAD SOUTHERN NEW ENGLAND THIS
MORNING. RAIN...HEAVY AT TIMES WILL OVERSPREAD THE REGION LATE THIS
MORNING THROUGH THIS AFTERNOON INTO THE EARLY EVENING HOURS. IFR
CIGS AND/OR VSBYS ARE EXPECTED BY EARLY TO MID AFTERNOON AND WILL
LAST INTO THE EVENING HOURS.

WINDS WILL BE SIGNIFICANT WITH GUSTS POSSIBLY AROUND TO 70 KNOTS AT
ACK AND 60 KNOTS AT HYA BY MID AFTERNOON. BOS AND PVD WILL ALSO BE
CLOSE ENOUGH FOR AT LEAST STRONG NORTHEAST GUSTS...45 TO 50 KNOTS...
WITH 35 KNOT GUSTS FARTHER NORTH AND WEST. THE STRONGEST WIND GUSTS
ARE EXPECTED TO OCCUR BETWEEN 19Z AND 03Z AT ALL TERMINALS.

CONDITIONS SHOULD QUICKLY IMPROVE AFTER 03Z SUNDAY...WITH RAIN
ENDING AND CLEARING SKIES. WIND GUSTS SHOULD DIMINISH TO UNDER 30
KNOTS LATE AT NIGHT. VFR CONDITIONS EXPECTED SUNDAY AND MONDAY.

IN THE LONGER RANGE...MONDAY NIGHT THROUGH WEDNESDAY...
EXPECTING VFR CONDITIONS TO START OFF MONDAY NIGHT. CEILINGS WILL
LOWER TO MVFR-IFR AS SCATTERED SHOWERS MOVE IN AHEAD OF AN
APPROACHING FRONT. MAY SEE A PERIOD OF HEAVIER SHOWERS AND PATCHY
FOG AS FRONT PASSES TUESDAY. CONDITIONS WILL SLOWLY IMPROVE DURING
WEDNESDAY...BUT MAY STILL SEE MVFR CEILINGS AND VSBYS ESPECIALLY
OVER NORTHERN AND EASTERN AREAS.

&&

.MARINE...
/TODAY THROUGH WEDNESDAY/
VERY DANGEROUS CONDITIONS ARE EXPECTED ON ALL AREA WATERS TODAY AND
TONIGHT AS THE POWERFUL REMNANTS OF NOEL MOVE ABOUT 50-60 MILES EAST
OF NANTUCKET THIS EVENING. WINDS AND SEAS WILL RAPIDLY BUILD
TODAY...AND REACH THEIR PEAK INTENSITY/HEIGHT LATE THIS AFTERNOON
AND EVENING. WIND GUSTS MAY MEET OR EXCEED HURRICANE FORCE /64 KT/
DURING THIS TIMEFRAME ACROSS NANTUCKET SOUND...CAPE COD BAY...AND
ALL OTHER COASTAL WATERS EAST OF MASSACHUSETTS EXCEPT FOR BOSTON
HARBOR. STORM WARNINGS ARE POSTED FOR BOSTON HARBOR...NARRAGANSETT
BAY...AS WELL AS THE WATERS TO THE SOUTH OF RI. THIS INCLUDES
BUZZARDS BAY AND VINEYARD SOUND. SEAS ON THE OUTER WATERS ARE
EXPECTED TO BUILD TO BETWEEN 25 AND 35 FEET LATER THIS AFTERNOON AND
EVENING. THIS WILL REPRESENT VERY DANGEROUS CONDITIONS ON THE WATERS.

AS THE REMNANTS OF NOEL MOVE AWAY TONIGHT...WINDS AND SEAS WILL
SUBSIDE AND WILL CONTINUE TO DO SO SUNDAY THROUGH MONDAY.

IN THE LONGER TERM...MONDAY NIGHT AND WEDNESDAY...
SOUTHWEST WINDS WILL PICK UP AHEAD OF THE FRONT MONDAY NIGHT. EXPECT
GUSTS UP TO 25 KTS AND SEAS UP TO 5 FT...MAINLY ON THE SOUTHERN
WATERS. ONCE FRONT PUSHES EAST OF THE REGION SOMETIME TUESDAY...
WINDS AND SEAS WILL DIMINISH. EXPECT NORTHWEST WINDS 10 TO 15 KTS
WITH GUSTS TO 20 KTS. SEAS MAY HANG AT 5 FEET ON THE OUTER WATERS.

&&

.HYDROLOGY...
RAINFALL WILL BECOME HEAVY AT TIMES OVER THE EASTERN HALF OF THE CWA
THIS AFTERNOON. THE FLOOD WATCH FOR SE MASS AND RI REMAINS IN EFFECT
FOR THIS AFTERNOON.

A RESPECTABLE 3 TO 5 INCHES OF RAIN ARE EXPECTED OVER CAPE COD AND
THE ISLANDS TODAY INTO THIS EVENING. 2 TO 4 INCHES OF RAIN IN
SOUTHEAST MA AND SOUTHEAST RI...COULD BE AS FAR NORTH AND WEST AS
BOSTON TO PROVIDENCE. STRONG DYNAMICS MAY ENABLE ISOLD THUNDERSTORMS
TO FORM...SO ISOLATED HIGHER RAINFALL TOTALS POSSIBLE.

FLASH FLOOD GUIDANCE IS HIGH...WITH 3 HOUR VALUES OF 3 TO 5 INCHES.
STREAM LEVELS ARE BELOW TO WELL BELOW NORMAL IN THESE LOCALES...DUE
TO CURRENT DROUGHT CONDITIONS. GREATEST CONCERN WILL BE POTENTIAL
FOR SUBSTANTIAL FLOODING IN URBAN AREAS...LEAF CLOGGED DRAINS WILL
CREATE ADDITIONAL RISK FOR SUBSTANTIAL POOR DRAINAGE FLOODING. IN
SUMMARY...BELIEVE THAT A FLOOD WATCH IS WARRANTED FROM BOSTON TO THE
PROVIDENCE METRO AREA AND SOUTHEAST.

&&

.TIDES/COASTAL FLOODING...
THE SLOWER TIMING OF THE REMNANTS OF NOEL ARE PLACING ITS ARRIVAL
MORE IN LINE WITH THE EVENING HIGH TIDE. LATEST OBSERVED TIDES ARE
ALREADY 0.5-1.0 FT ABOVE THE ASTRONOMICAL PREDICTION. WITH MOST OF
THE OPERATIONAL MODELS UNDERESTIMATING THE STRENGTH OF THIS
EXTRATROPICAL STORM...THINKING THE STORM SURGE WILL BE A HIGHER THAN
EXPECTED BY THE MODELS AS WELL.

COASTAL FLOOD WARNINGS WILL CONTINUE FOR EAST COASTAL MA AND
NANTUCKET. WE WILL ADD BOSTON...EASTERN NORFOLK COUNTY AND MARTHAS
VINEYARD TO THE WARNING FOR A LOW END MODERATE EVENT. WIND DIRECTION
NOT IDEAL FOR EAST FACING BEACHES BUT SEAS UP TO 20 FT IN MASS BAY
AND 25-30 FT EAST OF CAPE COD WILL PLAY A SIGNIFICANT ROLE TO REACH
MODERATE COASTAL FLOODING. STORM SURGE OF 2-2.5 FT AT BOS WOULD
BRING STORM TIDES TO 12 FT. THRESHOLD FOR MODERATE COASTAL FLOODING
AT BOS IS 12 FT TIDE COMBINED WITH 20 FT SEAS AT 44013 WHICH IS
CURRENTLY FORECASTED...SO A LOW END MODERATE EVENT IS POSSIBLE FOR
BOS.

WE ARE BECOMING MORE CONCERNED ABOUT SIGNIFICANT COASTAL FLOODING
FOR CAPE COD NORTH FACING BEACHES AND NANTUCKET FOR THIS EVENINGS
HIGH TIDE. STRONGEST WINDS EXPECTED TO COINCIDE WITH THIS TIDE CYCLE
AND WITH WIND DIRECTION FROM THE NORTH AT THIS TIME...IT PLACES NORTH
FACING BEACHES AT RISK.

GIVEN POTENTIAL HURRICANE FORCE NORTH WINDS AT TIME OF HIGH TIDE...A
STORM SURGE OF 3-4 FT IN CAPE COD BAY IS NOT OUT OF THE QUESTION
WHICH WOULD CAUSE SIGNIFICANT PROBLEMS. CONFIDENCE IS NOT HIGH DUE TO
UNCERTAINTY IN STORM SURGE FORECAST BUT WE WILL BE MONITORING THIS
CLOSELY THIS AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR CTZ003-004.
MA...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR MAZ022>024.
     FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ013-015>024.
     HIGH WIND WARNING UNTIL 11 PM EDT THIS EVENING FOR MAZ005>007-
     013>021.
     COASTAL FLOOD WARNING FROM 4 PM THIS AFTERNOON TO 11 PM EDT
     THIS EVENING FOR MAZ007-015-016-019-022>024.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MAZ004-012-026.
NH...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR NHZ012-015.
RI...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR RIZ008.
     FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>008.
     HIGH WIND WARNING UNTIL 11 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...HURRICANE FORCE WIND WARNING UNTIL 1 AM EDT SUNDAY FOR ANZ231-
     232-250-254-255.
     STORM WARNING UNTIL 1 AM EST SUNDAY FOR ANZ230-233>237.

&&

SYNOPSIS...EKSTER
NEAR TERM...KJC/BELK/EKSTER
SHORT TERM...BELK/EKSTER
LONG TERM...EVT
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
HYDROLOGY...BELK/NMB
TIDES/COASTAL FLOODING...KJC/BELK
Hazardous weather outlook, Nov 3, 10:01 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1101 AM EDT SAT NOV 3 2007

CTZ002-MAZ002-003-008>011-NHZ011-041515-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
1101 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-041515-
BLOCK ISLAND RI-
1101 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

MAZ015-016-019-041515-
SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
1101 AM EDT SAT NOV 3 2007

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN
MASSACHUSETTS AND SOUTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

MAZ013-017-018-020-021-RIZ001>007-041515-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
1101 AM EDT SAT NOV 3 2007

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

MAZ005-006-014-041515-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
1101 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

CTZ003-004-MAZ004-012-026-NHZ012-015-041515-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1101 AM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

MAZ022>024-041515-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1101 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

MAZ007-041515-
EASTERN ESSEX MA-
1101 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

ANZ231-232-250-254-255-041515-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1101 AM EDT SAT NOV 3 2007

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

ANZ230-233>237-041515-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
1101 AM EDT SAT NOV 3 2007

...STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING FOR NUMEROUS SEVERE
WEATHER CONCERNS.

FRANK

In the hours before

Local storm report, Nov 3, 10:37 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1137 AM EDT SAT NOV 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     NON-TSTM WND DMG SHARON                  42.12N 71.18W
11/03/2007                   NORFOLK            MA   AMATEUR RADIO

            TREES DOWN ON PLEASANT

1049 AM     NON-TSTM WND DMG TAUNTON                 41.90N 71.09W
11/03/2007                   BRISTOL            MA   AMATEUR RADIO

            WIRES DOWN WITH TREE ON FIRE ON DOVER STREET

1100 AM     NON-TSTM WND DMG NANTUCKET               41.27N 70.10W
11/03/2007                   NANTUCKET          MA   AMATEUR RADIO

            2 TREES DOWN ACROSS ROAD WITH RETAINER WALL DAMAGE

1110 AM     NON-TSTM WND DMG PLYMOUTH                41.96N 70.68W
11/03/2007                   PLYMOUTH           MA   AMATEUR RADIO

            EAST SECTION OF TOWN WIRES DOWN ON MORSE ROAD

1115 AM     NON-TSTM WND DMG HINGHAM                 42.24N 70.89W
11/03/2007                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON MAIN STREET

&&

WSIMPSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Washington

When
November 3, 10:56 AM EST to 12:00 PM EST
Where
Washington forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

Trees and wires were downed on Woodland Avenue in Kingston.

High Wind, Bristol

When
November 3, 12:00 PM EST to 2:48 PM EST
Where
Bristol forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
41.706, -71.286 (the zone’s center; the record gives no point)

In Warren, a tree blew down onto a light pole on Beacon Avenue, knocking it down. In addition, a fire communications tower was blown down.

High Wind, Newport

When
November 3, 12:00 PM EST to 3:00 PM EST
Where
Newport forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
41.500, -71.281 (the zone’s center; the record gives no point)

Several large trees were downed in Tiverton. Trees and wires were downed in Portsmouth and Newport.

High Wind, Eastern Kent

When
November 3, 1:44 PM EST to 2:00 PM EST
Where
Eastern Kent forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$22,000
Reported by
Amateur Radio
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

A tree fell on power lines at the intersection of Fairlane Lane and Warwick Avenue in Warwick. A large sailboat was smashed against Conimicut Seawall in Warwick.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2007Every state in 2007This day in weather historyWarnings in Rhode Island, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65293, 65292, 65294, 65291.